Missouri, 2013

Wildfire in Missouri, July 12, 2013

July 12, 2013 · NWS SGF · 1 event in 1 county or zone

Dry conditions around the Missouri Ozarks helped in the development of a brush fire which caused some minor damage.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Dry conditions around the Missouri Ozarks helped in the development of a brush fire which caused some minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 12, 1:43 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 12, 1:43 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT FRI JUL 12 2013

...RARE BACKDOOR CYCLONE TO APPROACH THE OZARKS...

.SHORT TERM...(TONIGHT - SUNDAY)

JUST ONE PEACH OF A DAY OVER EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS. TEMPERATURES WARMED INTO THE 80S WITHIN AN
AIRMASS LOW IN HUMIDITY...MAKING FOR FANTASTIC OUTDOOR CONDITIONS.

THIS DRY CONTINENTAL AIRMASS WILL STICK AROUND THROUGH THE
WEEKEND...AS A STRONG UPPER LEVEL LOW APPROACHES THE REGION FROM
THE EAST. AS STRANGE AS IT MAY SEEM...THIS FEATURE WILL HAVE VERY
LITTLE IMPACT ON THE SENSIBLE WEATHER ACROSS THE
OZARKS. MEANING...I'M QUITE BEARISH ON RAIN CHANCES WITH THIS
SYSTEM...DUE TO THE DRY AIRMASS IN PLACE.

AREAS ALONG AND WEST OF INTERSTATE 49 HOWEVER...MAY ACTUALLY HAVE
SOME DECENT RAIN CHANCES WITH THIS SYSTEM.

MODELS INDICATE A SHARP MOISTURE GRADIENT NEAR I-49...WITH WARM
HUMID WEATHER TO THE WEST IN SOUTHEAST KANSAS AND FAR WESTERN
MISSOURI.

BACKWARD (FOR THE NORTHERN HEMISPHERE) LARGE SCALE LIFT
INTERACTING WITH THIS AIRMASS COULD TRIGGER SHOWERS AND
THUNDERSTORMS...AS EARLY AS LATE SATURDAY NIGHT AND SUNDAY
MORNING. THIS ACTIVITY WOULD HAVE THE POTENTIAL TO PERSIST WELL
INTO SUNDAY'S DAY PERIOD...AS THE AIRMASS BECOMES DIURNALLY
UNSTABLE.

IN THE MEANTIME...EXPECT SOME NICE WEATHER THROUGH THE DAY ON
SATURDAY...WITH HIGHS RANGING FROM THE MIDDLE 80S IN THE EASTERN
OZARKS...TO THE LOWER 90S IN SOUTHEAST KANSAS.

SOME COOL NIGHTS ARE ON TAP AS WELL...WITH LOWS FALLING INTO THE
50S FOR MOST AREAS EAST OF HIGHWAY 65. LOWS IN THE 60S ARE
EXPECTED OVER LOCATIONS WEST OF 65 THROUGH THE WEEKEND.

CRAMER

.LONG TERM...(MONDAY - THURSDAY)

MOISTURE BEGINS TO DEEPEN ACROSS SOUTHERN MISSOURI BY
MONDAY...IN RESPONSE TO A CARIBBEAN PLUME THAT ADVANCES INTO THE
NATIONS MID SECTION. THIS CARIBBEAN AIRMASS WILL RESULT IN
AFTERNOON PULSE THUNDERSTORMS.

THE SIGNAL FOR PULSE STORMS BECOMES THE STRONGEST BY TUESDAY
AFTERNOON...AS MID RANGE MODELS SHOW PRECIPITABLE WATER VALUES
INCREASING TO 1.75 INCHES AREA WIDE. THE COMBINATION OF THIS
INCREASE IN MOISTURE...DAYTIME INSTABILITY...AND DECENT MID LEVEL
MOISTURE...WILL FACILITATE AFTERNOON/EVENING AIRMASS THUNDERSTORMS
AT LEAST MONDAY AND TUESDAY.

THE SUMMERTIME HIGH WILL ATTEMPT TO EXPAND BACK OVER THE REGION BY
WEDNESDAY ON THROUGH THE END OF THE WORK WEEK. THIS PATTERN WOULD
SUPPORT TYPICAL HOT AND DRY WEATHER THROUGH THESE PERIODS.

CRAMER

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1146 AM CDT FRI JUL 12 2013

CLEAR SKIES AND VFR CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH
A LIGHT SOUTHEASTERLY WIND.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...CRAMER
LONG TERM...CRAMER
AVIATION...SCHAUMANN
Hazardous weather outlook, Jul 12, 2:47 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT FRI JUL 12 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
347 PM CDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF THE INTERSTATE
  49 CORRIDOR LATE SATURDAY NIGHT IN SUNDAY AS A WEAK UPPER LEVEL
  DISTURBANCE MOVES THROUGH THE REGION.

  ADDITIONAL AFTERNOON THUNDERSTORMS ARE BECOMING MORE LIKELY BY
  MONDAY AND TUESDAY AFTERNOONS...AS A MOIST CARIBBEAN AIRMASS
  SPREADS INTO SOUTHERN MISSOURI.

  HEAT INDEX VALUES WILL TOP OUT IN THE MIDDLE TO UPPER 90S EACH
  AFTERNOON DURING THE MIDDLE AND END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Taney

When
July 12, 3:00 PM CST to 5:00 PM CST
Where
Taney forecast zone
Property damage
$25,000
Reported by
Fire Department/Rescue
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

Several fire departments responded to a large brush fire which burned approximately 30 acres southeast of Hollister, Missouri. The fire destroyed two barns and several bales of hay.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452959.